Omnipod 5 insulin pocket

Hello, my son came home from school today with high glucose levels which is never the case. We thought his Pod may be bad so we replace it. When the old Pod was removed, we noticed a rather large bump which we thought was an insulin pocket.

Questions: is the insulin trapped in this pocket and will it eventually absorb in his system? Should we worry about unexpected lows, especially tonight? Anything we need to know since this is our first time experiencing this situation?

Thank you!

Luke @Luke123 you are right to be concerned or, even just to be more observant than usual. Personally, I’ve not experienced "a release of accumulated insulin when I’ve needed to replace an infusion device that left a lump but your assumption may be correct - I don’t use Pods.

When he eats supper, consider not to add too much “correction” to his meal bolus and then later consider if he needs a snack or bolus correction. Based on my experience - I’m NOT a licensed medical provider.

Hi @Luke123 . I hope all is well with your son now.
From time to time people - not just you - post urgent questions after hours - even in the wee hours of the morning - needing medical advice on the situation they have going on. I just wanted to remind - if you have an urgent issue it’s best to contact your physician: they can give actual medical advice based on familiarity with the patient. The forum on the other hand is great for general guidance for things to consider, but it should not be taken as medical advice, and responses can be long in coming.

A lump or bump under a pod or infusion set (for non-podders) should resolve itself, but if it doesn’t it is time to get a doctor’s opinion. There are far too many variables to help you. If a solid bump is felt, it is highly unlikely that it is filled with insulin. even a 10 unit dose is barely a drop. At 0.1 mL (10 units) is a tiny drop, smaller than a tiny pebble larger than a grain of sand. It is much more likely that a bump that you can feel is a swelling, histamine reaction such as a hive of some kind, or other problem. good luck I hope it’s nothing!

That means he needs a break from that specific site. The absorption isnt going to be goid their until the bump goes down. My son got that with the tslim. Just try to rotate sites nore it will go down. I also bought palmers cocoa butter a big tub. My endo can’t belive how clear my Sons skin is. She recommends to her patients now It takes all of the scars away. Makes the bumps go down faster.

@Luke123 I’ve been on Dash for a year and have frequently, more often than not, noticed a bump (sounds similar to your experience) when removing a pod. Most often it is dry except for the cannula hole which may bleed just a bit for a second or two; but I have had a few in which the bump is wet and when wiped smells of insulin. I think the former are due to when I have larger boluses for meals “puffing” up the surrounding tissue until it absorbs; the latter it think are due to a bit of “tunneling” around the cannula where the insulin isn’t absorbed and is leaking around the cannula. I’ve noticed the latter type occur when I’ve also noted a need for increased correction doses which seems confirming of the theory. However, I second @wadawabbit 's recommendation, if concerned, seek the advice of a Doc, RN, etc. with expertise about pumps; that said, not all docs are that familiar, so chose your source carefully and judge their knowledge level.

1 Like